# SDR 2016FA0000092

- Difficulty date: February 19, 2016
- Submitted: February 19, 2016
- Operation: General aviation
- Aircraft: N529DL
- Make and model: Robsin R44
- Aircraft time: 1,690 hours
- Engine: Lyc O540F1B5
- Engine time: 1,000 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Case Half
- Condition: Out Of Round
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

PILOT ATTEMPTED TO START ENGINE FOR THE FIRST FLIGHT OF THE DAY.  ENGINE WOULD TURNED OVER BUT WOULD NOT START. ACFT WAS REMOVED FROM SERVICE FOR EVALUATION. ENGINE WAS REMOVED AND TORN DOWN.  UPON REMOVAL OF THE ACCESSORY CASE, COVERED IT WAS NOTED THAT THERE WERE SEVERAL SMALL PARTS IN THE BOTTOM OF THE CASE.  UPON FURTHER INSPECTION IT WAS DISCOVERED THAT THE PARTS CAME FROM THE SHAFT, CRANKSHAFT IDLER GEAR, PN LW-13795, ATTACHMENT STUD, NO PN LISTED IN IO-540 IPC AND SCREW, PN STD-2167. THESE ITEMS EXHIBIT WHAT APPEARS TO BE WEAR FROM RADIAL MOVEMENT POTENTIALLY FROM LOOSE STUD AND OR SCREW. THE HOLES IN THE LT ENGINE CASE HALF WHERE THE CRANKSHAFT IDLER GEAR SHAFT IS ATTACHED ARE SEVERELY OUT OF ROUND AND THE STUD WAS TORN LOOSE.  APPROXIMATELY .2500" OF THE STUD IS MISSING/WORN AWAY.  BOTH THE STUD AND THE SCREW HAVE THREADS WORN AWAY AND ARE APPROXIMATELY HALF NORMAL DIAMETER. THE ATTACHMENT HOLES IN THE CRANKSHAFT IDLER GEAR SHAFT ARE ALSO SEVERELY OUT OF ROUND.
